Alert archive / New Mexico / High Wind Warnings in 2013

High Wind Warning 26, NWS Midland/Odessa, TX

November 15, 2013Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Nov 15, 2013, 4:45 PM MST for Eddy County, New Mexico. It took effect at Nov 16, 2013, 5:00 AM MST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 15, 2013, 4:45 PM MST (23:45 UTC)
In effect from
Nov 16, 2013, 5:00 AM MST
Expired
Nov 17, 2013, 5:00 PM MST
In force
36 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2013-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2013-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2059 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

499 
WWUS74 KMAF 152345
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
545 PM CST FRI NOV 15 2013

...HIGH WIND WARNING HAS BEEN ISSUED FOR THE GUADALUPE MOUNTAINS
OF WEST TEXAS AND SOUTHEAST NEW MEXICO SATURDAY AFTERNOON THROUGH
SUNDAY AFTERNOON...

.STRONG SOUTHWESTERLY TO WESTERLY WINDS WILL DEVELOP IN THE
GUADALUPE MOUNTAINS SATURDAY AS AN UPPER LEVEL TROUGH MOVES
ACROSS THE CENTRAL ROCKIES. CLEARING SKIES WILL ALLOW STRONGER
WINDS TO MIX TO THE SURFACE SATURDAY AFTERNOON AND AGAIN ON
SUNDAY AFTERNOON. WINDS SHOULD BEGIN TO DIMINISH SUNDAY EVENING AS
THE TROUGH LIFTS INTO THE GREAT LAKES.

NMZ027-TXZ258-161100-
/O.UPG.KMAF.HW.A.0020.131116T1500Z-131118T0000Z/
/O.NEW.KMAF.HW.W.0026.131116T1200Z-131118T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
445 PM MST FRI NOV 15 2013

...HIGH WIND WARNING IN EFFECT FROM 5 AM SATURDAY TO 5 PM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 AM SATURDAY TO 5 PM MST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...STRONG AND DAMAGING WINDS

* TIMING...SATURDAY MORNING THROUGH SUNDAY AFTERNOON

* IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER
  ELEVATIONS. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS
  AREAS. THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS
  DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND
  TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED
  BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING
  IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE
  ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN
  WAVE ACTIVITY.

* WINDS...SOUTHWESTERLY TO WEST WINDS SUSTAINED 40 TO 50 MPH WITH
  GUSTS TO 70 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
5 follow-up statements
539 
WWUS74 KMAF 160918
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
318 AM CST SAT NOV 16 2013

...HIGH WIND WARNING IN EFFECT TODAY THROUGH SUNDAY AFTERNOON FOR
THE GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT THIS AFTERNOON FOR THE DAVIS MOUNTAINS...
VAN HORN AREA...PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS AND
NORTHERN PERMIAN BASIN...

.STRONG SOUTHWESTERLY TO WESTERLY WINDS WILL DEVELOP IN THE
GUADALUPE MOUNTAINS TODAY AS AN UPPER LEVEL TROUGH MOVES OVER THE
CENTRAL ROCKIES.  CLEARING SKIES WILL ALLOW STRONGER WINDS TO MIX
TO THE SURFACE RESULTING IN HIGH WINDS THROUGHOUT THE GUADALUPE
MOUNTAINS.  WINDS MAY DIMINISH AFTER SUNSET, BUT ARE EXPECTED TO
INCREASE AGAIN ON SUNDAY BEFORE DIMINISHING SUNDAY EVENING AS THE
TROUGH LIFTS INTO THE GREAT LAKES.

SOME OF THESE STRONGER WINDS WILL ALSO MIX DOWN OVER THE DAVIS
MOUNTAINS, VAN HORN AREA, SOUTHEAST NEW MEXICO PLAINS AND NORTHERN
PERMIAN BASIN THIS AFTERNOON, BUT WILL NOT BE QUITE AS STRONG AS
THE GUADALUPES.

NMZ027-TXZ258-162200-
/O.CON.KMAF.HW.W.0026.131116T1200Z-131118T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
218 AM MST SAT NOV 16 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM EARLY THIS
MORNING TO 5 PM MST SUNDAY...

* EVENT...STRONG AND DAMAGING WINDS

* TIMING...TODAY THROUGH SUNDAY AFTERNOON

* IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER 
  ELEVATIONS. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS 
  AREAS. THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS 
  DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND 
  TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED 
  BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF 
  FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS 
  SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF 
  MOUNTAIN WAVE ACTIVITY. 

* WINDS...SOUTHWESTERLY TO WEST WINDS SUSTAINED 40 TO 50 MPH 
  WITH GUSTS TO 65 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-TXZ045>047-057-058-074-162200-
/O.NEW.KMAF.WI.Y.0021.131116T1800Z-131117T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES-
DAWSON-BORDEN-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...SEMINOLE...
LAMESA...GAIL...VAN HORN...PECOS...ALPINE...FORT DAVIS
318 AM CST SAT NOV 16 2013 /218 AM MST SAT NOV 16 2013/

...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 PM CST /5 PM MST/ THIS EVENING...

* EVENT...VERY WINDY CONDITIONS

* TIMING...THIS AFTERNOON

* IMPACTS...STRONG CROSS WINDS CAN BE EXPECTED ON NORTH TO SOUTH
  ORIENTED ROADS.

* WINDS...SOUTHWESTERLY TO WEST WINDS SUSTAINED 30 TO 40 MPH WITH
  GUSTS TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
656 
WWUS74 KMAF 162040
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
240 PM CST SAT NOV 16 2013

...HIGH WIND WARNING IN EFFECT TONIGHT THROUGH SUNDAY AFTERNOON
FOR THE GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT THROUGH LATE THIS AFTERNOON FOR THE
DAVIS MOUNTAINS...VAN HORN HIGHWAY 54 CORRIDOR...UPPER TRANS...
PECOS...SOUTHEAST NEW MEXICO PLAINS AND THE EXTREME NORTHERN
PERMIAN BASIN...

.STRONG SOUTHWESTERLY TO WESTERLY WINDS WILL CONTINUE IN THE
GUADALUPE MOUNTAINS THROUGH SUNDAY AS AN UPPER LEVEL TROUGH 
MOVES FROM THE ROCKIES ONTO THE PLAINS. STRONGER WINDS WILL MIX
DOWN TO THE SURFACE RESULTING IN HIGH WINDS THROUGHOUT THE
GUADALUPE MOUNTAINS. 

SOME OF THESE STRONGER WINDS WILL ALSO MIX DOWN OVER THE DAVIS
MOUNTAINS...VAN HORN HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS
REGION...SOUTHEAST NEW MEXICO PLAINS AND NORTHERN PERMIAN BASIN
THROUGH LATE THIS AFTERNOON...BUT THESE WINDS WILL NOT BE QUITE
AS STRONG AS IN THE GUADALUPES.

NMZ027-TXZ258-170445-
/O.CON.KMAF.HW.W.0026.000000T0000Z-131118T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
140 PM MST SAT NOV 16 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY...

* EVENT...STRONG AND DAMAGING WINDS

* TIMING...TONIGHT THROUGH SUNDAY AFTERNOON

* WINDS...SOUTHWEST TO WEST WINDS SUSTAINED 40 TO 50 MPH WITH
  GUSTS TO 65 MPH.

* IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER 
  ELEVATIONS. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS 
  AREAS. THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS 
  DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND 
  TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED 
  BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF 
  FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS 
  SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF 
  MOUNTAIN WAVE ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-TXZ045>047-057-058-074-170000-
/O.CON.KMAF.WI.Y.0021.000000T0000Z-131117T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES-
DAWSON-BORDEN-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...SEMINOLE...
LAMESA...GAIL...VAN HORN...PECOS...ALPINE...FORT DAVIS
240 PM CST SAT NOV 16 2013 /140 PM MST SAT NOV 16 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* EVENT...VERY WINDY CONDITIONS

* TIMING...THROUGH LATE THIS AFTERNOON

* IMPACTS...STRONG CROSS WINDS CAN BE EXPECTED ON NORTH TO SOUTH 
  ORIENTED ROADS. 

* WINDS...SOUTHWEST TO WEST WINDS SUSTAINED 30 TO 40 MPH WITH
  GUSTS TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
093 
WWUS74 KMAF 170024
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
624 PM CST SAT NOV 16 2013

...HIGH WIND WARNING REMAINS IN EFFECT TONIGHT THROUGH SUNDAY
AFTERNOON FOR THE GUADALUPE MOUNTAINS...

.STRONG SOUTHWESTERLY WINDS WILL CONTINUE IN THE GUADALUPE
MOUNTAINS THROUGH SUNDAY AS AN UPPER LEVEL TROUGH MOVES FROM THE
ROCKIES ONTO THE PLAINS. STRONGER WINDS WILL MIX DOWN TO THE
SURFACE RESULTING IN HIGH WINDS THROUGHOUT THE GUADALUPE
MOUNTAINS.

NMZ028-029-033-TXZ045>047-057-058-074-170130-
/O.EXP.KMAF.WI.Y.0021.000000T0000Z-131117T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES-
DAWSON-BORDEN-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...SEMINOLE...
LAMESA...GAIL...VAN HORN...PECOS...ALPINE...FORT DAVIS
624 PM CST SAT NOV 16 2013 /524 PM MST SAT NOV 16 2013/

...WIND ADVISORY HAS EXPIRED...

WIND SPEEDS DECREASED AND THE ADVISORY WAS ALLOWED TO EXPIRE.

$$

NMZ027-TXZ258-171100-
/O.CON.KMAF.HW.W.0026.000000T0000Z-131118T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
524 PM MST SAT NOV 16 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY...

* EVENT...STRONG WINDS

* TIMING...TONIGHT THROUGH SUNDAY AFTERNOON

* WINDS...SOUTHWEST TO WEST WINDS SUSTAINED 35 TO 45 MPH WITH 
  GUSTS TO 65 MPH. 

* IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER 
  ELEVATIONS. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS 
  AREAS. THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS 
  DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND 
  TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED 
  BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF 
  FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS 
  SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF 
  MOUNTAIN WAVE ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
231 
WWUS74 KMAF 171040
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
440 AM CST SUN NOV 17 2013

...HIGH WIND WARNING REMAINS IN EFFECT TODAY FOR THE GUADALUPE
MOUNTAINS...

.STRONG SOUTHWESTERLY WINDS WILL CONTINUE IN THE GUADALUPE
MOUNTAINS THROUGH TODAY AS AN UPPER LEVEL TROUGH MOVES FROM THE
ROCKIES INTO THE PLAINS.  STRONGER WINDS WILL MIX DOWN TO THE
SURFACE RESULTING IN HIGH WINDS THROUGHOUT THE GUADALUPE
MOUNTAINS.

NMZ027-TXZ258-171845-
/O.CON.KMAF.HW.W.0026.000000T0000Z-131118T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
340 AM MST SUN NOV 17 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* EVENT...STRONG WINDS

* TIMING...THROUGH THIS AFTERNOON

* WINDS...SOUTHWEST TO WEST WINDS SUSTAINED 35 TO 45 MPH WITH 
  GUSTS TO 65 MPH. 

* IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER 
  ELEVATIONS. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS 
  AREAS. THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS 
  DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND 
  TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED 
  BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF 
  FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS 
  SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF 
  MOUNTAIN WAVE ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
744 
WWUS74 KMAF 172026
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
226 PM CST SUN NOV 17 2013

...HIGH WIND WARNING REMAINS IN EFFECT THROUGH LATE THIS AFTERNOON
FOR THE GUADALUPE MOUNTAINS...

.STRONG SOUTHWESTERLY WINDS WILL CONTINUE IN THE GUADALUPE
MOUNTAINS THROUGH LATE THIS AFTERNOON AS AN UPPER LEVEL TROUGH
MOVES ACROSS THE UPPER MIDWEST. STRONGER WINDS WILL MIX DOWN TO
THE SURFACE RESULTING IN HIGH WINDS THROUGHOUT THE GUADALUPE
MOUNTAINS.

NMZ027-TXZ258-180000-
/O.CON.KMAF.HW.W.0026.000000T0000Z-131118T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
126 PM MST SUN NOV 17 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* EVENT...STRONG WINDS

* TIMING...THROUGH THIS AFTERNOON

* WINDS...SOUTHWEST TO WEST WINDS SUSTAINED 30 TO 45 MPH WITH
  GUSTS TO 60 MPH.

* IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER
  ELEVATIONS. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS
  AREAS. THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS
  DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND
  TRACTOR TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 15, 4:01 PM MST, 44 minutes earlier.

Area forecast discussion, Nov 15, 4:01 PM MST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
501 PM CST Fri Nov 15 2013

.DISCUSSION...

See Aviation Discussion below.

&&

.AVIATION...

No major aviation concerns next 24 hours, as VFR conditions
prevail. Buffer soundings suggest a cu field developing late
morning E and S, w/bases 4.5-7 kft agl. Sfc winds out of the SW
will become gusty by noon as an upper level trough approaches.

&&

.PREV DISCUSSION... /ISSUED 227 PM CST Fri Nov 15 2013/

DISCUSSION...
An upper trough digging into the western states will move east
across the Rockies over the weekend increasing winds across the
area. Strong winds are likely in the Guadalupe Mountains Saturday,
with a slight lull possible overnight before winds increase again
Sunday. Confidence is high for warning criteria winds Saturday,
but not so sure about Sunday so left the watch in place for now
and will let the mid shift get one last look to see if the warning
should be for both days or just Saturday. A wind advisory also
looks likely for SE NM/NW Permian Basin and Davis Mtns for
Saturday. Isolated TS may develop tonight as the trough approaches
though westerly flow should quickly push moisture east bringing an
end to rain chances tomorrow.

A weak cold front moves in early Monday, a shadow of the strong
one models were showing several days ago. Only modest cooling is
expected behind the front, with perhaps reduced insolation from
cloudy skies being the greater factor in cooling than the airmass
itself. This forecast has seasonal temps remaining through the
remainder of the forecast though the ECMWF is showing the flow
amplifying and a strong cold front next Thursday. Jet placement
and strength does not seem conducive for such amplification
however, and prefer the 12Z GFS solution which is weaker.

Hennig

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH from Saturday morning through Sunday afternoon
     FOR THE FOLLOWING ZONES... Guadalupe Mountains of Eddy
     County.

TX...HIGH WIND WATCH from Saturday morning through Sunday afternoon
     FOR THE FOLLOWING ZONES... Guadalupe Mountains.

&&

44
Hazardous weather outlook, Nov 15, 1:02 PM MST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
202 PM CST FRI NOV 15 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-162015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
202 PM CST FRI NOV 15 2013 /102 PM MST FRI NOV 15 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT, MAINLY
OVER THE SOUTHEAST NEW MEXICO PLAINS, SOUTH INTO THE DAVIS
MOUNTAINS AND EAST OVER NORTHWEST PERMIAN BASIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WEST TO SOUTHWESTERLY WINDS OF AT LEAST 40 TO 50 MPH ARE EXPECTED
TO OCCUR IN THE GUADALUPE MOUNTAINS SATURDAY AND POSSIBLY SUNDAY
AS WELL. GUSTS DURING THIS TIME COULD REACH 75 MPH. A HIGH WIND
WATCH IS IN EFFECT FROM EARLY SATURDAY UNTIL SUNDAY EVENING.

GUSTY SOUTHWESTERLY WINDS WILL ALSO AFFECT THE DAVIS MOUNTAINS, VAN
HORN AREA AND PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS ON
SATURDAY. WIND SPEEDS OF 30 TO 40 MPH COULD RESULT IN BLOWING DUST
IN THESE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 3:49 AM MSTHigh Wind WatchMAF13 hr

Nearby

High Wind Warnings in New Mexico, 2013High Wind Warnings in Texas, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.